MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE CAGE SCREW L, 40MM; TOTAL SHOULDER ARTHROPLASTY SYSTEM

ARTHREX, INC. ECLIPSE CAGE SCREW L, 40MM; TOTAL SHOULDER ARTHROPLASTY SYSTEM
Model Number ECLIPSE CAGE SCREW L, 40MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that while using an ar-9301-03 arthrex eclipse cage screw large, an ar-9400-sbk eclipse speedscap implant system and an ar-9301-51cpc eclipse trunion, during the final steps, the surgeon drilled the pilot hole into the screw and fixation was compromised.Surgeon moved to an apex system instead.While using the apex, fixation was also compromised when trailing the head, so surgeon used a larger size instead.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The reported failure likely stems from a use error following the correct surgical technique for the device.

Brand Name
ECLIPSE CAGE SCREW L, 40MM
Common Device Name
TOTAL SHOULDER ARTHROPLASTY SYSTEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16341666
Report Number1220246-2023-06256
Device Sequence Number6845689
Product Code QHQ
UDI-Device Identifier00888867059948
UDI-Public00888867059948
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberECLIPSE CAGE SCREW L, 40MM
Device Catalogue NumberAR-9301-03
Device Lot Number22.00817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown